Alert archive / New York / Wind Advisories in 2014

Wind Advisory 1, NWS Binghamton, NY

January 5, 20146 counties in New York

NWS Binghamton, NY issued this wind advisory at Jan 5, 2014, 3:15 PM EST for 6 counties in New York. It took effect at Jan 6, 2014, 6:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2014, 3:15 PM EST (20:15 UTC)
In effect from
Jan 6, 2014, 6:00 AM EST
Expired
Jan 6, 2014, 1:00 PM EST
In force
7 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Seneca County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 85 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WWUS71 KBGM 052015
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
315 PM EST SUN JAN 5 2014


NYZ009-015>018-036-037-061800-
/O.NEW.KBGM.WI.Y.0001.140106T1100Z-140106T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...ONEIDA...UTICA...ROME
315 PM EST SUN JAN 5 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 1 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM EST MONDAY. 

* LOCATIONS...YATES, SENECA, SOUTHERN CAYUGA, ONONDAGA, MADISON
  AND ONEIDA COUNTIES.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* TIMING...EARLY MONDAY MORNING THROUGH MIDDAY.

* IMPACTS...STRONG WINDS COULD DOWN TREE LIMBS CAUSING ISOLATED
  POWER OUTAGES AND MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

RRM
4 follow-up statements
779 
WWUS71 KBGM 060232
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
932 PM EST SUN JAN 5 2014

NYZ009-015>018-036-037-061800-
/O.CON.KBGM.WI.Y.0001.140106T1100Z-140106T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...ONEIDA...UTICA...ROME
932 PM EST SUN JAN 5 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM EST MONDAY...

* LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA...ONONDAGA...
  MADISON...AND ONEIDA COUNTIES.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40
  MPH.

* TIMING...STRONGER WINDS WILL LIKELY DEVELOP EARLY MONDAY
  MORNING...AROUND OR JUST BEFORE DAYBREAK. STRONG GUSTY WINDS
  SHOULD CONTINUE INTO THE AFTERNOON HOURS. 

* IMPACTS...STRONG WINDS COULD DOWN TREE LIMBS...CAUSING ISOLATED
  POWER OUTAGES...AND ALSO MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MJ
017 
WWUS71 KBGM 060810
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
310 AM EST MON JAN 6 2014

NYZ009-015>018-036-037-061800-
/O.CON.KBGM.WI.Y.0001.140106T1100Z-140106T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...ONEIDA...UTICA...ROME
310 AM EST MON JAN 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA...ONONDAGA... 
  MADISON...AND ONEIDA COUNTIES. 

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40 
  MPH. 

* TIMING...STRONGER WINDS WILL DEVELOP THIS MORNING WITH THE
  PASSAGE OF A COLD FRONT. WHILE IT WILL BE BREEZY THE ENTIRE
  DAY...THE STRONGEST WINDS WILL OCCUR OVER A 2 TO 3 HOUR PERIOD
  LATER THIS MORNING THROUGH ABOUT MIDDAY...JUST BEHIND THE COLD
  FRONT ITSELF.

* IMPACTS...STRONG WINDS COULD DOWN TREE LIMBS...CAUSING 
  ISOLATED POWER OUTAGES...AND ALSO MAKE TRAVEL DIFFICULT FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

HEDEN
897 
WWUS71 KBGM 061448
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
948 AM EST MON JAN 6 2014

NYZ009-015>018-036-037-061800-
/O.CON.KBGM.WI.Y.0001.000000T0000Z-140106T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...ONEIDA...UTICA...ROME
948 AM EST MON JAN 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA...ONONDAGA... 
  MADISON...AND ONEIDA COUNTIES. 

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40 
  MPH. 

* TIMING...STRONG WINDS WILL OCCUR THIS MORNING BEHIND A COLD
  FRONT. WHILE IT WILL BE WINDY THE ENTIRE DAY, THE STRONGEST
  WINDS WILL OCCUR THROUGH MIDDAY.

* IMPACTS...STRONG WINDS COULD DOWN TREE LIMBS, CAUSING ISOLATED
  POWER OUTAGES AND ALSO MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
092 
WWUS71 KBGM 061803
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
103 PM EST MON JAN 6 2014


NYZ009-015>018-036-037-061915-
/O.EXP.KBGM.WI.Y.0001.000000T0000Z-140106T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...ONEIDA...UTICA...ROME
103 PM EST MON JAN 6 2014

...WIND ADVISORY HAS EXPIRED...

GUSTY WESTERLY WINDS WILL CONTINUE THROUGH THIS AFTERNOON BUT THE
STRONGEST GUSTS HAVE ALREADY OCCURRED.


$$

RRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 5, 1:09 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Jan 5, 1:09 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
109 PM EST SUN JAN 5 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT LAKES WILL BRING
MIXED PRECIPITATION TO THE AREA TODAY FOLLOWED BY YET ANOTHER
OUTBREAK OF ARCTIC AIR FOR MONDAY NIGHT INTO WEDNESDAY.
DANGEROUSLY COLD WIND CHILLS ARE LIKELY MONDAY NIGHT THROUGH
TUESDAY. THE CORE OF THE ARCTIC AIR MASS WILL MOVE NORTHEAST OF
THE REGION LATE NEXT WEEK WITH MODERATING TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
1015 AM UPDATE...LATEST SATELLITE SHOWS PARTLY TO MOSTLY SUNNY
SKIES ACROSS MUCH OF CENTRAL NY/NE PA ATTM. MID LEVEL CLOUDS
RESIDE FROM THE FINGER LAKES REGION INTO THE WESTERN MOHAWK
VALLEY. CLOUDS WILL INCREASE QUICKLY DURING THE EARLY AFTERNOON
PERIOD AS MID LEVELS WARM RAPIDLY. LOCAL RADARS SHOW LIGHT
FREEZING RAIN FROM CENTRAL NJ INTO THE NYC AREA. THIS AREA IS
CURRENTLY MAKING VERY SLOW PROGRESS NORTHWARD BUT SHOULD INCREASE
ITS NORTHWARD PROGRESS EARLY THIS AFTERNOON AS MID LEVEL
ISENTROPIC LIFT INCREASES. CURRENT FORECAST IN GOOD SHAPE JUST
MINOR SHORT TERM ADJUSTMENTS.

330 AM UPDATE... JUST A FEW MINOR TWEAKS BUT THE OVERALL THEME HAS
REMAINED UNCHANGED. OUR AREA WILL BE IN ON THE SQUEEZE PLAY TODAY
AS AN AREA OF LOW PRESSURE TRACKS THROUGH THE OHIO VALLEY...AND
MOISTURE ALONG THE CAROLINA COASTLINE NOW MOVES NORTHWARD INTO
OUR AREA LATER TODAY. I SLOWED DOWN THE TIMING OF PRECIP JUST A
BIT...ARRIVING IN THE FAR SOUTH AROUND 17Z. WHILE PRECIP IS
POSSIBLE EVERYWHERE BY 0Z...THE MAIN FOCUS INITIALLY WILL BE NEPA
INTO THE CATSKILLS. WITH A MODEL BLEND BETWEEN THE MAV/MET/NAM12
AND GMOS...AVERAGE TEMPS DURING THE ONSET OF PRECIP ARE BETWEEN 31
AND 35. PURELY LOOKING AT THE SOUNDING FROM A METEOROLOGICAL
PERSPECTIVE...IT APPEARS FREEZING RAIN WILL VERY PATCHY IN
COVERAGE. MODEL SOUNDINGS FAVOR THE HIGHEST ACCUMULATION OF ICE
(JUST A LIGHT GLAZE) BEING IN OUR NORMALLY COLDER SPOTS EAST OF
I-81. THIS INCLUDES THE POCONOS...NORMALLY COLDER SPOTS OF
WAYNE/PIKE COUNTIES...CATSKILLS NORTH THROUGH OTSEGO AND ONEIDA
COUNTIES. FARTHER WEST CRITICAL TEMPS SEEM TO HOVER JUST ABOVE
FREEZING. WITH THAT SAID I LIKE THE PREVIOUS FORECASTERS IDEA OF
SOME POTENTIAL FREEZING RAIN EVEN WITH TEMPS ABOVE FREEZING DUE TO
SUCH A COLD GROUND. TO ACCOUNT FOR THIS AND ANY POSSIBLE TEMP
ERROR ON MY PART...I INCLUDED A CHANCE OF FREEZING RAIN WITH TEMPS
34 DEGREES OR COLDER. EVEN WITH THIS BUFFER...MANY AREAS ACROSS
THE FINGER LAKES MAY NOT SEE ANY FREEZING RAIN AT ALL. ELECTED TO
LEAVE THE ADVISORY IN PLACE HERE SINCE WE MATCH UP WITH STATE
COLLEGE TO OUR SOUTHWEST...AND POSSIBLE ISOLATED POCKETS OF COLDER
AIR. WITH A PRONOUNCED WARM NOSE IN THE MID LEVELS...THIS IS
PURELY A RAIN OR FREEZING RAIN EVENT.

SOUTHERLY WIND ANOMALIES AT 850 MB OF +2 TO +3 STANDARD DEVIATIONS
ABOVE NORMAL WILL QUICKLY HELP TEMPS TO RISE THROUGH THE MIDDLE
30S TONIGHT ENDING OUR THREAT FOR FREEZING RAIN. I EXPECT FREEZING RAIN TO
LAST THE LONGEST ACROSS THE FAR EAST BUT EVEN HERE WE SHOULD WARM
UP QUICKLY. DUE TO THIS SOUTHERLY WIND TEMPS WILL RISE INTO THE
40S OVERNIGHT AND THAT WILL BE OUR HIGH FOR MONDAY. TIME TO OPEN
UP THOSE WINDOWS AND GET SOME FRESH AIR AS THE BOTTOM IS ABOUT TO
FALL OUT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
330 AM UPDATE...

WITH MIDNIGHT HIGHS EXPECTED EARLY MONDAY...WE CAN ONLY GO DOWN IN
TERMS OF TEMPS THROUGHOUT THE DAY. WITH TEMPS NEAR FREEZING OVER
THE FAR WEST AROUND DAYBREAK...A CHANGE FROM RAIN TO SNOW IS
EXPECTED FROM WEST TO EAST THROUGH MIDDAY. SNOWFALL AMOUNTS WILL
RANGE FROM A COATING TO AN INCH...BUT WITH TEMPS FALLING FAST A
QUICK FREEZE WILL CREATE SLICK SPOTS ACROSS THE AREA. THE TRUE
CORE OF THE ARCTIC AIR ARRIVES MONDAY NIGHT INTO TUESDAY. MODEL
TRENDS ON THE 0Z GFS AND EURO HAVE COME INTO BETTER AGREEMENT WITH
850 TEMPS AROUND -24C/-25C. THIS IS "UP" SLIGHTLY FROM PREVIOUS
RUNS WHICH WERE AS LOW AS -30C. DESPITE THE MAIN CORE OF THE COLD
AIR BEING OVER SW PENNSYLVANIA...THESE VALUES ARE NOTHING TO
SNEEZE AT. IN FACT THESE READINGS ARE A FEW DEGREES CELSIUS LOWER
THAN WHAT WE HAD ON FRIDAY WHEN WE HAD ONLY SINGLE DIGIT HIGHS AND
BELOW ZERO NIGHTTIME LOWS. ONE PARAMETER THAT STANDS OUT TUESDAY
EVEN MORE THAN THE COLD AIR IS THE WIND! MOS VALUES ON BOTH THE
NAM AND MAV SHOW SUSTAINED WINDS ABOVE 20 MPH IN SYRACUSE MONDAY
NIGHT THROUGH TUESDAY. AFTER COLLABORATION WITH BUFFALO AND ALBANY...I
HAVE DECIDED TO ISSUE A WIND CHILL WATCH FOR THE ENTIRE AREA LATE
MONDAY NIGHT THROUGH TUESDAY. CONFIDENCE IS AT LEAST 50% GIVEN WE
HAVE HAD -30 DEGREE WIND CHILLS IN THE FORECAST FOR THE PAST 24
HOURS AND GOOD MODEL CONSISTENCY ON BOTH THE MAGNITUDE OF THE COLD
AIR AND WIND. ANOTHER COLD NIGHT IS EXPECTED TUESDAY NIGHT WITH
LOWS WELL BELOW ZERO. WIND CHILL ADVISORIES MAY BE NEEDED BY LATER
SHIFTS FOR TUESDAY NIGHT...IF WINDS DO NOT DROP OFF FAST ENOUGH.

AS FAR AS LAKE EFFECT POTENTIAL GOES...IT STILL APPEARS THE MAIN
SHOW WILL BE SAFELY NORTH OF OUR AREA. NAM BUFKIT PROFILES FOR
SYRACUSE CONTINUE TO SHOW A 255 TO 265 WIND FLOW THROUGH THE
PERIOD...WHICH WOULD PLACE THE GOOD LAKE EFFECT SNOWS OFF THE EAST
END OF LAKE ONTARIO OVER THE CENTRAL PART OF THE TUG HILL. I
CONTINUED HIGHER CHANCE POPS RIGHT ALONG THE EXTREME NORTHERN PART
OF ONEIDA COUNTY TO ACCOUNT FOR WIND VECTOR ERROR (JUST A 10
DEGREE DIFFERENCE IN THE WIND VECTORS WOULD CHANGE EVERYTHING). I
ALSO INCLUDED SOME SNOW IN AND AROUND THE NORTHERN FINGER LAKES
THROUGH SYRACUSE WITH THE FLOW OFF LAKE ERIE. RIGHT NOW IT APPEARS
THAT THE WIND CHILLS AND VERY LOW TEMPS WILL BE A MUCH BIGGER AND
MORE WIDESPREAD WEATHER STORY FOR OUR AREA...THAN LAKE SNOWS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
1 PM SUN UPDATE...

NOT AS COLD WED NIGHT AS THE COLD SURFACE HIGH MOVES OFF THE EAST
COAST. WEAKENING REMNANTS OF LES BAND MAY LINGER OVER NORTHERN
ONEIDA WITH CHANCE OF LIGHT SNOW SHOWERS. MODELS ARE BACKING OFF
ON THE NEXT SYSTEM WITH DISCREPANCIES BETWEEN THE EURO AND GFS.
SLOWED DOWN BRINGING CHANCE SNOW IN THURSDAY AND WHAT COMES
THROUGH INTO FRIDAY LOOKS WEAK WITH LIGHT AMOUNTS IF WE GET MUCH
OF ANYTHING. TEMPERATURES MODEARATE INTO THE WEEKEND WITH SOME 40S
POSSIBLE BRINING A CHANCE OF RAIN WITH A COLD FRONT POSSIBLY MOVING
THROUGH SUNDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDS ACROSS THE REGION. MID LEVEL CLOUDS INCREASING THIS
AFTERNOON. AREA OF PRECIPITATION MOVING NORTH INTO NORTHEAST PA
AFTER 18Z AND SPREADING NORTH ACROSS CENTRAL NY BETWEEN 20 AND
22Z. POCKETS OF TEMPERATURES BELOW 32 AND COLD SURFACES WILL
CAUSE SOME AREAS OF FREEZING RAIN THROUGH 00Z. TEMPERATURES WILL
CONTINUE TO WARM THROUGH THE EVENING HOURS CHANGING PRECIPITATION
TO ALL RAIN. AS THE HUMIDITY RISES AND WARM AIR MOVES OVER THE
COLD GROUND...IFR FOG WILL DEVELOP IN AREAS. THE ONE NEGATING
FACTOR IS THAT THE WINDS WILL ALSO BE INCREASING OUT OF THE SOUTH
HELPING TO KEEP THE LAYER MIXED. STILL...IN GENERAL CIGS AND VSBYS WILL
LOWER TO MVFR WITH AREAS OF IFR OVER NIGHT. COLD FRONT MOVES
THROUGH MON MORNING AND RAIN CUTS OFF. PERHAPS A FEW SLURRIES.
MORE NOTEABLE WILL BE GUSTY WEST WINDS 15-25KT WITH STRONGER GUSTS
OVER THE NORTHERN FINGER LAKES. WINDS WILL USHER IN VERY COLD AIR.
CIGS WILL IMPROVE TO MVFR MONDAY MORNING AND THEN VFR MON
AFTERNOON EXCEPT IN ANY LINGERING SNOW SHOWERS.

OUTLOOK...

MON NGT...VFR.

TUE THROUGH WED...OCNL RESTRICTIONS PSBL IN SHSN/FLRYS FOR
THE CENTRAL NY TERMINALS...WITH MOSTLY VFR AT KAVP.

THU AND FRI...IFR POSSIBLE IN SN.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FREEZING RAIN ADVISORY UNTIL 10 PM EST THIS EVENING FOR PAZ039-
     040-048-072.
     WIND CHILL WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY
     EVENING FOR PAZ038>040-043-044-047-048-072.
     FREEZING RAIN ADVISORY UNTIL 6 PM EST THIS EVENING FOR PAZ038-
     043-044-047.
NY...FREEZING RAIN ADVISORY UNTIL 10 PM EST THIS EVENING FOR NYZ009-
     015>018-022>025-036-037-044>046-055>057-062.
     WIND CHILL WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY
     EVENING FOR NYZ009-015>018-022>025-036-037-044>046-
     055>057-062.

&&

SYNOPSIS...HEDEN
NEAR TERM...HEDEN/RRM
SHORT TERM...HEDEN
LONG TERM...BMW
AVIATION...BMW
Hazardous weather outlook, Jan 5, 3:05 AM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
305 AM EST SUN JAN 5 2014

PAZ038-043-044-047-060815-
BRADFORD-WYOMING-LACKAWANNA-LUZERNE-
305 AM EST SUN JAN 5 2014

...FREEZING RAIN ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EST THIS EVENING...
...WIND CHILL WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WATCH.

AS COLDER AIR COMES BACK INTO THE REGION MONDAY...RAIN SHOULD
CHANGE BACK TO SNOW FOR A BRIEF TIME...BEFORE STEADIER
PRECIPITATION TAPERS OFF. SLIPPERY TRAVEL CONDITIONS MAY RESULT.

ANOTHER BITTERLY COLD ARCTIC AIR MASS WILL FOLLOW FOR MONDAY
NIGHT...TUESDAY...AND TUESDAY NIGHT. THE POTENTIAL EXISTS FOR
TEMPERATURES TO FALL WELL BELOW ZERO...ASSOCIATED WITH
DANGEROUSLY COLD WIND CHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ039-040-048-072-
060815-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-PIKE-
SOUTHERN WAYNE-
305 AM EST SUN JAN 5 2014

...FREEZING RAIN ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...
...WIND CHILL WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WATCH.

AS COLDER AIR COMES BACK INTO THE REGION MONDAY...RAIN SHOULD
CHANGE BACK TO SNOW FOR A BRIEF TIME...BEFORE STEADIER
PRECIPITATION TAPERS OFF. SLIPPERY TRAVEL CONDITIONS MAY RESULT.

ANOTHER BITTERLY COLD ARCTIC AIR MASS WILL FOLLOW FOR MONDAY
NIGHT...TUESDAY...AND TUESDAY NIGHT. THE POTENTIAL EXISTS FOR
TEMPERATURES TO FALL WELL BELOW ZERO...ASSOCIATED WITH
DANGEROUSLY COLD WIND CHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-060815-
NORTHERN ONEIDA-
305 AM EST SUN JAN 5 2014

...FREEZING RAIN ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...
...WIND CHILL WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WATCH.

AS COLDER AIR COMES BACK INTO THE REGION MONDAY...RAIN SHOULD
CHANGE BACK TO SNOW FOR A BRIEF TIME...BEFORE STEADIER
PRECIPITATION TAPERS OFF. SLIPPERY TRAVEL CONDITIONS MAY RESULT.

ANOTHER BITTERLY COLD ARCTIC AIR MASS WILL FOLLOW FOR MONDAY
NIGHT...TUESDAY...AND TUESDAY NIGHT. THE POTENTIAL EXISTS FOR
TEMPERATURES TO FALL WELL BELOW ZERO...ASSOCIATED WITH
DANGEROUSLY COLD WIND CHILLS.

IN ADDITION TO THE BITTER COLD MONDAY NIGHT AND TUESDAY...A
SIGNIFICANT LAKE-EFFECT SNOW BAND WILL BE COMING OFF LAKE ONTARIO.
AT THIS EARLY VANTAGE POINT...THE EXACT POSITIONING OF THE LAKE-
EFFECT SNOW BAND IS STILL UNCERTAIN...WITH THE POSSIBILITY THAT IT
COULD EXTEND INTO NORTHERN ONEIDA COUNTY FOR A TIME. STAY TUNED
FOR LATER UPDATES ON THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEDEN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 3:03 AM ESTWind Chill WatchBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more24 hr

Nearby

Wind Advisories in New York, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.